MAUDE Adverse Event Report: CORIN LTD TAPERFIT; TAPERFIT HIP STEM

CORIN LTD TAPERFIT; TAPERFIT HIP STEM
Model Number 588.4500
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 04/06/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Taperfit / trinity revision of the stem, shell, ecima liner and biolox delta ceramic head after approximately 6 years and 2 months due to fracture of the stem.During the revision it was noted that there appeared to be infection.
 
Additional Manufacturer Narrative
Per - (b)(4) initial report.Additional information, including confirmation for the reason for revision, post primary and pre revision x-rays, operative notes (primary and revision), patient activity level, medical history and weight, whether the patient followed correct post-op protocol, whether the patient experienced any slips / falls or other trauma post primary surgery and an update on the patient post revision was requested.It was confirmed that the reason for revision was stem fracture with no apparent trauma and that infection was identified during the revision and thus this is the first stage of a two stage revision.The second stage is not yet planned.The patient was reported to be an active tennis player and it is unknown whether they followed correct post-op protocol.X-rays and op notes could not be provided.The appropriate device details have been provided and the relevant device manufacturing and sterilisation records will be identified and reviewed.Please note: this report is filed with the fda due to an adverse event experienced with a device that is similar to those placed on the market in the usa, however, this event occured outside of the usa.The submission of this report does not constitute an admission that the device, reporting entity, entity's representative or distributor caused or contributed to this event.
 
Additional Manufacturer Narrative
Per -(b)(4) final report; additional information, including confirmation for the reason for revision, post primary and pre revision x-rays, operative notes (primary and revision), patient activity level, medical history and weight, whether the patient followed correct post-op protocol, whether the patient experienced any slips / falls or other trauma post primary surgery and an update on the patient post revision was requested.It was confirmed that the reason for revision was stem fracture with no apparent trauma and that infection was identified during the revision and thus this is the first stage of a two stage revision.The second stage is not yet planned.The patient was reported to be an active tennis player and it is unknown whether they followed correct post-op protocol.X-rays and op notes could not be provided.The reporter has stated that the stem did not have a very large cement mantle proximally which could have potentially been the cause of the stem fracture.The appropriate device details were provided and the relevant device manufacturing and sterilisation records have been identified and reviewed.Review of these records revealed no product non-conformity or deviation from process that would have caused or contributed to this event.Based on the available information, no further investigation can be conducted, and the root cause has not been determined.It is unknown what may have caused an infection so long after the initial implantation, however, the infection has not been linked to the corin devices.It is possible that cementing of the stem at primary surgery could have contributed to the stem fracture, however, this cannot be confirmed.No further investigation is possible and thus this case is now considered closed, however, should any additional information be provided then this case may be re-opened for further investigation.Please note: this report is filed with the fda due to an adverse event experienced with a device that is similar to those placed on the market in the usa, however, this event occured outside of the usa.The submission of this report does not constitute an admission that the device, reporting entity, entity's representative or distributor caused or contributed to this event.
 
Event or Problem Description

Brand Name
TAPERFIT
Common Device Name
TAPERFIT HIP STEM
Manufacturer (Section D)
CORIN LTD
the corinium centre
cirencester, gloucestershire GL7 1 YJ
UK  GL7 1YJ
Manufacturer (Section G)
CORIN LTD
the corinium centre
cirencester, gloucestershire GL7 1 YJ
GB   GL7 1YJ
Manufacturer Contact
franck didier
the corinium centre
cirencester, gloucestershire GL7 1-YJ
UK   GL7 1YJ
MDR Report Key21924487
Report Number9614209-2025-00487
Device Sequence Number14508523
Product Code JDI
UDI-Device Identifier05055343871072
UDI-Public05055343871072
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K142761
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number588.4500
Device Catalogue NumberNOT APPLICABLE
Device Lot Number377225
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2025
Supplement Date Received by Manufacturer04/22/2025
Initial Report FDA Received Date04/29/2025
Supplement Report FDA Received Date07/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/02/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIOLOX DELTA CERAMIC HEAD: 104.3605, 386233; BIOLOX DELTA CERAMIC HEAD: 104.3605, 386233; TRINITY ECIMA LINER: 322.04.936, 380473; TRINITY ECIMA LINER: 322.04.936, 380473; TRINITY SHELL: 321.04.058, 374873; TRINITY SHELL: 321.04.058, 374873
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR
Patient SexMale